CSN Login
Members Online: 8

Residual effects of chemo

Love2Cats's picture
Love2Cats
Posts: 127
Joined: Dec 2010

Valentines day was my second ever chemo treatment (Folfox + Avastin). This one hit me a little harder than the first. I am concerned about one of the side effects. I go see my onc on Wednesday, but I was wondering if anyone has had this side effect too, because I haven't read about it before.

Ok it's a little embarrasing, and please don't read if you gross out easily but...I have this gel like substance coming out of my backside. It looks like clear softsoap. It just comes out of me every hour or so, and I have to wear pads to avoid an accident. Then when I go to the bathroom, my stool comes out loose, and mixed in with the gel. It makes me paranoid, like my insides are melting.

Thanks for any insight.

Sandy

thxmiker's picture
thxmiker
Posts: 1201
Joined: Oct 2010

First, nothing here is to be embarrased about. We are all in a similar situation. I call it pudding poo to my oncologist. This is not abnormal for the days recieveing chemo and a few days after. It will get better. Use baby wipes and soft toilet paper so you will not get raw. Immodium or other drugs can help also. I was taking 10 immodium or Lomotil every day to get me back to close to normal stool. (I prefer Lomotil, it had less side effects for me.)

Ask your doctor which stool hardener will work best for you. I took Tincture of Opium when my stool was at it's worst. Then I got better and could go back to Lomotil.

Best Always, mike

Love2Cats's picture
Love2Cats
Posts: 127
Joined: Dec 2010

I was so thrown by the gel, that I didn't realize that it is a form of diahhrea (sp). I am going to go take some Immodium as soon as I log off. Glad you mentioned the wipes too. Will be at Walmart early in the AM for those.

Take care,

Sandy aka Rawhide

jararno's picture
jararno
Posts: 189
Joined: May 2010

I know that in the later months of my treatment ( Folfox ) I would have the same thing only it actually had an orange color! I never took anything for it as I was pretty much 10 feet away from my bathroom for most of my 6 months of Chemo! At times I would get the complete opposite and have "turtle eggs"! I never knew what to expect.

Hope you are feeling better!

Take Care,

Barb

Buzzard's picture
Buzzard
Posts: 3073
Joined: Aug 2008

get you some AQUAPHOR...your Onc or Radiologists will have it...Its sunburn lotion for "Where the Sun don't Shine"...put it on and it won't be long the pain will be gone...You will return to just being plain ole "Festus" again, and sometimes that's a good thing...

Love to you and yours........buzz

plh4gail's picture
plh4gail
Posts: 1232
Joined: Oct 2010

Hi Sandy, I had #6 last Tuesday. I started Folfox soon after my colon resection so between the two it's hard for me to even try to figure which is causing my poo to do what it does. And I know it's probably both. I have the same thing happen, and it come's a little at a time leaving me home a lot, close to the bathroom, and wearing pads like you. My surgeon called this segmentation, the way it comes out a little at a time. He says the colon words differently now and doesn't eliminate everything at once. But that hopefully will change. Some days are better and it's not so liquidy and on those days I am so happy to have almost normalish BM's. LOL.....I wasn't using any meds but just yesterday tried Immodium to see if it will help get me a little less frequent. Whoever said the disposible wipe earlier?....I agree :) and Northern Ultra...this is no time to go cheap in the wiping department.

Take care, Gail

Love2Cats's picture
Love2Cats
Posts: 127
Joined: Dec 2010

Today, thanks to the Immodium, it has been a much better day. I am still going to buy the Aquaphor at the hospital pharmacy, when I go to see my doc on Wednesday. I read up on it and the critics love it! I will try the Northern Ultra also, I want to ride on the Cadillac of TP's. Mr. Whipple hasn't been so kind to me lately.

Love this site. You guys/gals are the best!

kristasplace's picture
kristasplace
Posts: 876
Joined: Oct 2007

The first time i saw the gel poo, it scared the living daylights out of me. It was two years before i was diagnosed (2005), and it occured off and on ever since. I don't remember if it got really bad during chemo because it came and went so often. None of the doctors could tell me what it was, or why i was having it. I eventually figured out it was heavy mucous, so i read everything i could on what could be causing it, and tried different things to get rid of it. The only thing that has worked is giving up gluten products. As a result, i feel lighter (i think this feeling is from the inflammation in my body subsiding), and overall healthier. I haven't given it up completely; i still have it on breaded items such as fish sometimes, but my overall diet is gluten free. No more mucousy stools in two months!

Hugs,
Krista

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network